Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 73, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 28, 2002, 2:46 PM EDT for Campbell County, Kentucky. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2002, 2:46 PM EDT (18:46 UTC)
- Expired
- May 28, 2002, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Campbell County, KY
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 3:05 PM EDT | Thunderstorm Wind 50 E | Countywide, KY | Numerous trees were knocked down across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 281846 SVRILN KYC037-281930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 245 PM EDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMPBELL COUNTY IN NORTHERN KENTUCKY... * UNTIL 330 PM EDT... * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF CLARYVILLE...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALEXANDRIA... CLARYVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:59 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, May 28, 9:59 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 959 AM EDT TUE MAY 28 2002 LTST SFC ANALYSIS SHWS WEAK BOUNDARY ORIENTED E-W ACRS NRN OH. BAGGY TROF OVR THE PLNS WITH WK S/WVS TRACKING INTO OH VLY. ONE WK S/WV OVR IN IS FCST TO TRACK INTO OH TDA. SCTD TSTMS HV DEVLPD AHD OF THIS FEATURE ACRS THE NRN MIAMI VLY INVOF THE FNTL BOUNDARY. VIS SATL IMGRY SHWS CONVECTIVE OUTFLOW BOUNDARY FM NR CMH TO JUST S OF DAY INTO E CNTRL IN. FCST SOUNDINGS INDICATE NO CAP TDA WITH MODERATE INSTBY BTWN 1200-1600 J/KG THIS AFTN. FIELD OF UPR DIV WL ALSO HELP SUPP CONTD SHWR/TSTM DVLPMNT TDA. STORM MOVEMENT FM THE SOUTHWEST ARND 10KTS WITH PROPAGATION VECTOR FROM THE NE. THIS SHUD RESULT IN SOME BACKBUILDING WITH LCL HVY RAIN PSBL. WL ONLY MAKE SOME ADJUSTMENTS TO FCST POPS AND SKY CONDITIONS TDA. ENERGY BLOCK METHOD YIELDS A HI NR 80. CURR FCST TEMPS LOOK GOOD. .ILN...NONE. AR
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.